Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 14, 2001, 9:36 AM CDT for Sawyer County, Washburn County, Wisconsin. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 14, 2001, 9:36 AM CDT (14:36 UTC)
- Expired
- May 14, 2001, 10:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Sawyer County, WI, Washburn County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 9:40 AM CDT | Hail 0.75 | Spring Brook, WI | |
| May 14, 10:05 AM CDT | Hail 1.25 | Hayward, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 9:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.6 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:00 AM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, May 14, 3:00 AM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 300 AM CDT MON MAY 14 2001 MAIN FCST CONCERNS ARE PRECIP CHANCES THRU THE FORECAST PD. MDLS IN AGREEMENT WITH LARGE SCALE FEATURES BUT DIFFER A BIT WITH DETAILS AND IN THE LONG TERM. WITH ETA PERHAPS A BIT AGREESIVE WITH LOW LVL MSTR...BUT SEEMS MOST CONSISTENT OVR THE PAST SVRL DAYS. IR IMGS AND CANADIAN RADAR SHOW ELEVATED COMPLEX JUST ENTERING N CENTRAL MN EARLY THIS MRNG. STRONGEST CORE OF THIS CONVECTION ASSOCIATED WITH LOW LVL JET AND STG THETA-E ADVECTION AND CONTINUES TO FOLLOW THICKNESS PACKING. WITH AREA OF STRONGEST THETA-E ADV SHIFTING EAST THIS MORNING...EXPECT CONVECTION TO SLIDE SOUTHEAST AND DIMINISH THIS MORNING...AFFECTING MUCH OF NORTHEAST MN AND INTO NW WISCONSIN. FCST SOUNDINGS THEN SHOW A DECENT CAP IN PLACE FOR THIS AFTERNOON FOR LIMITED CONVECTION. BY LATE AFTERNOON AND EVENING...A WEAK SHORTWAVE PUSHES INTO THE REGION AS A POSSIBLE TRIGGER IN AN INCREASINGLY MOIST AND UNSTABLE AIRMASS...MAINLY ACROSS THE NORTH HOWEVER. WILL CONTINUE MENTION CHC POPS FOR MOST OF THE AREA TONIGHT. ON TUESDAY...MDLS SHOW WARM BUT BENIGN PATTERN WITH NO SIGNIFICANT TRIGGER UNTIL LATER IN THE DAY. BY TUESDAY NIGHT A STRONGER S/W MOVES INTO MINNESOTA. EXPECT THIS SHORTWAVE TO PRODUCE A MORE ORGANIZED ROUND OF SHOWERS AND THUNDERSTORMS FOR TUESDAY NIGHT. AS A RESULT...WILL INTRODUCE A PHANTOM PERIOD. CANADIAN SIMILAR TO ETA WITH S/W PUSHfES EAST WEDNESDAY MORNING...AND DRIER...COOLER NORTHWEST FLOW BY WEDNESDAY AFTERNOON. ONLY CHANGES MADE IN THE EXTENDED WERE TO THE FIRST PERIOD. .DLH...NONE. TOMALAK
In the hours before
Special weather statement, May 14, 9:15 AM CDT, 21 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-142000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 915 AM CDT MON MAY 14 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THREAT... LARGE HAIL AND GUSTY WINDS. DISCUSSION... AFTER A MORNING ROUND OF SEVERE WEATHER...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING AS A WARM FRONT PUSHES NORTHWARD INTO THE WESTERN GREAT LAKES. THE FRONT WILL ENCOUNTER WARM...MOIST...UNSTABLE AIR OVER THE REGION. THIS WILL SET THE STAGE FOR THE REDEVELOPMENT OF SEVERE THUNDERSTORMS OVER NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. SPOTTER ACTIZVATION... SEVERE WEATHER SPOTTERS MAY BE NEEDED AGAIN THIS AFTERNOON AND EVENING. ERF
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 6:46 AM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 29 min |
| May 14, 7:15 AM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 60 min |
| May 14, 8:15 AM CDT | Severe Thunderstorm Warning | DLH | Carlton | 30 min |
| May 14, 7:51 AM CDT | Severe Thunderstorm Warning | DLH | Douglas | 54 min |
| May 14, 8:11 AM CDT | Severe Thunderstorm Warning | DLH | Washburn | 64 min |
| May 14, 8:45 AM CDT | Severe Thunderstorm Warning | DLH | Douglas | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.